Diabetes

Question
Posted by: Momof3 | 2012/07/10

Q.

Diabetes &  vaginal itch

Hi Diabetes Doc

I am a 52 yr old female with 3 teenage sons. I was diagnosed with Type 2 , 3yrs ago. I take Glucophage xr 500mg x 3 at night &  Diamichron x 2 in the morning. I normally only get thrush after taking antibiotics but now I seem to have this itch all the time.

I was wondering if its related to my diabetes &  the fact that my blood sugar is not under control. It Varies between 11,6 &  13,4 .
Is there anything else I can take so as Not to gain weight as I feel the Glucophage makes me put on weight &  to make the itch go away. My Gp suggested he put me onto Insulin injections 4 months ago but i want to try correct this with diet .I see him in 1 month again. Suggestions Please.

Expert's Reply

A.

Diabetes expert

Dear Momof3

Your current glucose levels are definately too high and because of this you are getting the problem with ongoing and recurrent vaginal itch. At present you are almost on max oral medication(diamicron could go up to 4 tabs in the morning if it is the XR version). Suspect you will need to start insulin when you see him again unless you can lose weight and get diet better. You could ask him about byetta or victoza which belong to a new class of drug that can help with glucose lowering and weight.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
user comments

C.

Posted by: Derya | 2012/08/19

It will not affect the HbA1c tesitng at all. It does affect some of the other things they want to know like cholesterol levels, thyroid levels, and a few other things. But not the glucose levels.They will undoubtedly do a complete annual physical including blood panel tesitngs for all the common things.But why would they fire you for getting something that you have no control at all over? That doesn''t make sense! Even truck drivers can keep on truckin as long as they maintain tight control, and that has to be tighter than anyone else. Would they fire you for getting cancer? Diabetes is the same thing.

Reply to Derya
Posted by: Diabetes Expert | 2012/07/20

Dear Momof3

Your current glucose levels are definately too high and because of this you are getting the problem with ongoing and recurrent vaginal itch. At present you are almost on max oral medication(diamicron could go up to 4 tabs in the morning if it is the XR version). Suspect you will need to start insulin when you see him again unless you can lose weight and get diet better. You could ask him about byetta or victoza which belong to a new class of drug that can help with glucose lowering and weight.

Reply to Diabetes Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.